Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 7, NWS Pocatello, ID

July 5, 2001Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jul 5, 2001, 4:46 PM MDT for Cassia County, Idaho. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 5, 2001, 4:46 PM MDT (22:46 UTC)
Expired
Jul 5, 2001, 5:05 PM MDT
In force
19 min
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 052247
SVRPIH

IDC031-052300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
446 PM MDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CASSIA COUNTY IN IDAHO
  THIS INCLUDES THE CITIES OF...HEGLAR...IDAHOME

* UNTIL 505 PM MDT

* AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER IDAHOME...OR ABOUT 4 MILES NORTHEAST OF
  MALTA...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES WEST OF HEGLAR AT 500 PM MDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO TH@E NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

LAT...LON 4240 11346 4227 11329 4244 11305 4257 11323

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:45 PM MDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 5, 2:45 PM MDT, 2 hours 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
245 PM MDT THU JUL 05 2001

MONSOON MOISTURE CONTINUES TO FLOW NORTH ACROSS FCST/A. SAT WV LOOP
SHOWING DRY SLOT SLIDING NORTH INTO SOUTH-CENTRAL ID ATTM. CURRENT
RADAR LOOP SHOWING RAPIDLY DEVELOPING TSTMS IN THIS AREA ACROSS N NV.
EXPECTING THIS ACTIVITY TO SLIDE INTO FCST/A LATER THIS AFTN/EVE. THUS
USED SCATTERED POPS MOST AREAS. LOCALLY HEAVY DOWNPOURS POSSIBLE
ACROSS
CENTRAL MTNS (CLOSER TO JET DYNAMICS). A WEAK FRONTAL BNDRY WILL SLIDE
TO SE FCST/A LATE TONIGHT AND THEN DISSOLVE. SLIGHTLY DRIER AIR WILL
MOVE INTO AREA FOR FRIDAY. HOWEVER...STILL UNSTABLE IN THE AFTN AND
WITH PW'S STILL RATHER HIGH (1.00 INCH) WILL MENTION ISOL AFTN TSTMS.
ANOTHER SURGE OF MOISTURE SLIDES BACK INTO THE AREA ON SATURDAY.
AVN/NGM SHOW QUITE A DIFFERENCE IN FCST HIGH TEMPS ON SATURDAY. WITH
VERY LITTLE AIRMASS CHANGE DECIDED TO GO PERSISTENCE.

EXTENDED FCST SHOWS VERY LITTLE CHANGE TO THIS PATTERN WITH UPPER HIGH
CENTERED OVER 4-CORNERS REGION AND MONSOON FLOW INTO S ID. HAVE BROAD-
BRUSHED FCST WITH CHC POPS AND SEASONABLE TEMPS EACH DAY.

WINTHER

BYI 64/90/62/90 4224

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH BB 061/090 059/090 057 06422

.PIH...NONE.

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.